Alert archive / Puerto Rico / Special Marine Warnings in 2007

Special Marine Warning 21, NWS JSJ

May 27, 2007

NWS JSJ issued this special marine warning at May 27, 2007, 4:26 PM CDT. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 27, 2007, 4:26 PM CDT (21:26 UTC)
Expired
May 27, 2007, 5:00 PM CDT
In force
34 min
Issued by
NWS JSJ
Area
Counties, with a storm outline in the text

The radar

The San Juan radar (TJUA), 126 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WHCA52 TJSJ 272130
SMWSJU
AMZ750-272200-
/O.NEW.TJSJ.MA.W.0021.070527T2126Z-070527T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
526 PM AST SUN MAY 27 2007

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A

* SPECIAL MARINE WARNING FOR...
  NEAR SHORE WATERS OF WESTERN PUERTO RICO

* UNTIL 600 PM AST

* AT 521 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
A   A STRONG THUNDERSTORM THAT PRODUCED A WATERSPOUT BETWEEN THE 
COAST OF ANASCO AND MAYAGUEZ. THE THUNDERSTORM WAS MOVING WEST 
NORTHWEST AT 15 MPH. 

THUNDERSTORMS CAN PRODUCE SUDDEN WATERSPOUTS. WATERSPOUTS CAN EASILY 
OVERTURN BOATS AND CREATE LOCALLY HAZARDOUS SEAS. SEEK SAFE HARBOR 
IMMEDIATELY.


LAT...LON 1820 6721 1827 6720 1832 6735 1815 6735

$$

RM

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this special marine warning went out at May 27, 3:03 PM CDT, 1 hour 23 minutes earlier.

Area forecast discussion, May 27, 3:03 PM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
403 PM AST SUN MAY 27 2007

.SHORT TERM...DUE TO SIGNIFICANT MID TO UPPER LEVEL CLOUD COVER
ACROSS THE REGION TODAY...DIURNAL CONVECTION TOOK A LITTLE LONGER
TO DEVELOP ACROSS PUERTO RICO THAN THE PREVIOUS FEW DAYS...BUT
EVEN SO HAVE SEEN GOOD SHOWER ACTIVITY FIRE UP ACROSS THE INTERIOR
OF PUERTO RICO THE PAST HOUR OR SO. EXPECT THIS ACTIVITY TO
RAPIDLY DIMINISH AROUND SUNSET...WITH ONLY THE CHANCE FOR AN
ISOLATED TO SCATTERED SHOWER CAUGHT IN THE TRADE WIND FLOW...TO
AFFECT SECTIONS OF EASTERN PUERTO RICO...THE COASTAL WATERS AND THE
VI OVERNIGHT.

.LONG TERM...VERY PERSISTENT PATTERN ACROSS THE REGION WILL
CONTINUE TO PROMOTE A EAST SOUTHEASTERLY WIND FLOW ACROSS THE
REGION...WITH VARYING AMOUNTS OF MOISTURE IN TRADE WIND
FLOW CONTRIBUTING TO DAILY DIURNAL SHOWER ACTIVITY ACROSS PUERTO
RICO...WITH ONLY ISOLATED TO SCATTERED SHOWER ACTIVITY EXPECTED
ACROSS THE VI AND COASTAL WATERS. MADE A FEW MINOR ADJUSTMENTS TO
PREVIOUS FORECAST...BUT DUE TO PERSISTENT WEATHER PATTERN AND VERY
FEW CHANGES IN LATEST COMPUTER MODELS...PREVIOUS FORECAST REMAINS
LARGELY IN TACT.

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
&&

11/04
Hazardous weather outlook, May 27, 5:00 AM CDT, 11 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
600 AM AST SUN MAY 27 2007

PRZ001>013-AMZ710>750-281000-
600 AM AST SUN MAY 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.

.TODAY AND TONIGHT...ISOLATED TO SCATTERED PASSING SHOWERS ARE
EXPECTED DURING THE MORNING HOURS...SPECIALLY OVER THE EASTERN AND
SOUTHERN SECTIONS OF PUERTO RICO. DURING THE AFTERNOON HOURS...THE
COMBINATION OF THE AVAILABLE LOW LEVEL MOISTURE WILL COMBINE WITH
DAYTIME HEATING...SEA BREEZES DEVELOPMENT IN SOME COASTAL
LOCATIONS...AND LOCAL TERRAIN EFFECTS...TO PRODUCE CLOUDINESS...
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS...MAINLY OVER THE
WESTERN...INTERIOR AND NORTHWESTERN SECTIONS OF PUERTO RICO. SOME OF
THIS ACTIVITY MAY SPREAD LATER TO THE NORTHERN COASTAL
MUNICIPALITIES. PERIODS OF MODERATE TO HEAVY RAINFALL MAY PRODUCE
LOCALIZED FLOODING MAINLY ALONG ROADWAYS WHERE THE DRAINAGE IS POOR.
THIS ACTIVITY WILL PERSIST UNTIL LATE AFTERNOON OR EARLY EVENING
HOURS.

.DAYS TWO THROUGH SEVEN...SHOWERS AND ISOLATED THUNDERSTORMS
DEVELOPMENT ARE LIKELY DURING THE AFTERNOONS OVER THE WESTERN...
INTERIOR AND NORTHWESTERN SECTIONS OF PUERTO RICO EACH DAY. THIS
WILL ONCE AGAIN LEAD TO MINOR NUISANCE FLOODING OF ROADWAYS AND
AREAS OF POOR DRAINAGE.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED TODAY.

VIZ001-002-AMZ710>730-281000-
600 AM AST SUN MAY 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.

.TODAY AND TONIGHT...ISOLATED TO SCATTERED PASSING SHOWERS ARE
EXPECTED TODAY AND TONIGHT ACROSS SOME OF THE LOCAL ISLANDS. NO
OTHER HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS ARE EXPECTED DOWN WIND FROM THE MAJOR ISLANDS IN
STREAMERS DURING THE AFTERNOONS. ISOLATED TO SCATTERED PASSING
SHOWERS ARE EXPECTED DURING THE NIGHT HOURS. NO OTHER
HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU

FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR
WWW.SRH.NOAA.GOV/WML

In the hours before

Local storm report, May 27, 4:24 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
524 PM AST SUN MAY 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     WATER SPOUT      MAYAGUEZ                18.20N 67.14W
05/27/2007                   MAYAGUEZ           PR   EMERGENCY MNGR

            EMERGENCY MANAGEMENT REPORTED WATERSPOUT BETWEEN ANASCO
            AND MAYAGUEZ.

&&

ABTAHI

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 11:10 PM CDTSpecial Marine WarningJSJ95 min
May 26, 11:10 PM CDTSpecial Marine WarningJSJ95 min
May 27, 2:39 PM CDTSpecial Marine WarningJSJ36 min
May 27, 4:26 PM CDTSpecial Marine WarningJSJ34 min

Nearby

Special Marine Warnings in Puerto Rico, 2007Every special marine warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.